From early August 2012 I began to experience severe nausea and vomiting which resulted in frequent hospital admissions due to dehydration and electrolyte imbalances. I was put through many tests and procedures to find the cause. Nothing was found.
In early September I became even sicker, was diagnosed with Tardive Dyskinesia due to taking Maxalon to treat the nausea and vomiting. The nausea and vomiting continued till late November. It was at this time I realized through reading back through my diary that these symptoms began after my first admission to the cardiac ward where my dose of Lipitor was doubled from 20 to 40 mg. I spoke to my GP and Lipitor was ceased. Almost immediately the symptoms stopped but I am left with disabling symptoms from Tardive Dyskinesia that fluctuate fairly often.
I had to retire from work as a carer ( which I loved doing) and now lead a very meager life struggling to manage emotionally and financially.
I can't understand why with the multitude of doctors who saw me or the pharmacists didn't pick up on the side effect to Lipitor. I feel devastated as my whole life has been turned upside down
"side effects from medication not being picked up on"
About: Gold Coast University Hospital Gold Coast University Hospital Southport 4215
Posted by bluegirl (as ),
Do you have a similar story to tell? Tell your story & make a difference ››